×

Stability of characterizations of distribution functions using failure rate functions. (English) Zbl 0727.62023

Summary: Let \(\lambda\) denote the failure rate function of the d.f. F and let \(\lambda_ 1\) denote the failure rate function of the mean residual life distribution. We characterize the distribution functions F for which \(\lambda_ 1=c\lambda\) and we estimate F when it is only known that \(\lambda_ 1/\lambda\) or \(\lambda_ 1-c\lambda\) is bounded.

MSC:

62E10 Characterization and structure theory of statistical distributions
62N05 Reliability and life testing
PDF BibTeX XML Cite
Full Text: EuDML

References:

[1] R. Barlow F. Proshan: Mathematical Theory of Reliability. John Wiley & Sons, New York, 1965.
[2] Manish C. Bhattarcharjee: On a characterization of a gamma distribution via exponential mixtures. J. Appl. Prob. 17 (2) 574-576, 1980. · Zbl 0428.60018
[3] J. Galambos S. Kotz: Characterization of probability distributions. Lecture Notes in Mathematics, 675, 1978. · Zbl 0381.62011
[4] R. C. Gupta J. P. Keating: Relations for reliability measures under length biased sampling. Scand. J. Statist. 13, 49-56, 1986. · Zbl 0627.62098
[5] L. de Haan: On regular variation and its application to the weak convergence of sample extremes. Math. Centre Tracts 32, Amsterdam, 1970. · Zbl 0226.60039
[6] V. V. Kalashnikov S. T. Rachev: Characterization problems in queueing and their stability. Adv. Appl. Prob. 17, 868- 886, 1985. · Zbl 0582.60084
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.